Everybody is different. But I gained 30+ pounds on Lexapro, and I stated noticing the weight slowly come off about 1 month after stopping it. But I wasn't doing any dieting or exercise.
Some people have a very hard time losing it...others don't. It can be pesky. In MY opinion, however...I would rather be chubby and happy, than thin and miserable. :0)
Seriously though, a regimented diet and exercise plan will do the trick, it just may take longer than if the weight gain wasn't related to the Paxil.
Have a close friend on Paxil, she did phenomenally on it, but like a lot of others, gained a good bit of weight. She determined that her mental health was more important...so she decided to stay on the Paxil and be VERY loyal to a strict diet...then after some weight came off...she maintained by eating much healthier than she did. She has taken off prolly about 1/2 the weight she gained, and has held steady where she is.
She didn't lose ALL of her excess weight, but I can tell you she is a true success story...she is doing great. She also said that putting it all in perspective, weight gain was a small price to pay to get a HUGE deal of her quality of life back!
but i dont feel depressed i was a heavy drinker and im not anymore and being fat is not helping me at all. i always weighed between 135 and 140 and now im 162 and very unhappy every time i step on the scale its another pound or two im getting off it and i hope to see some weight loss within a week or two.
I'm confused. I've only been on this website a few months, and in that time this is the third time you've gone back on Paxil, gained weight, and asked everyone how to lose it. I should think by now you'd be the expert. If you can't live without Paxil, and I assume it's a problem because you keep going back on it, then you're going to gain weight. All antidepressants slow the metabolism except the ones that increase anxiety, like Wellbutrin. After all, they're relaxing your system when they work, and that slows the system down. So if you're a weight gainer on ssris, you're going to have a hard time not gaining weight. When you quit, the weight will slowly come off on its own as your metabolism shifts back to normal. It's just the way it is. What I don't understand is why you keep going back on it and then keep going back off it, then asking the same question about weight gain. If Paxil's not your thing, move on.
Taybey, just want to add, I'm not trying to be mean or harsh. I just want you to find what works for you, whatever that may be, and not keep repeating what doesn't seem to work.
I agree that going on and off several times is NOT going to be helpful to either your psyche or your weight. If you need it, you need it......you just may have to find a way to try to manage your weight while on it....or try to find a different med (although most SSRIs cause weight gain as they are similar).
But putting yourself on this roller coaster ride with the on/off method is NOT optimal.
If you decide to go off it...then I think you should stay off of it. If you have gone off in the past and had big problems with anxiety and/or depression, you truly may want to re-think discontinuing it.